CaltechAUTHORS
  A Caltech Library Service

An improved sufficient condition for absence of limit cycles in digital filters

Vaidyanathan, P. P. and Liu, V. (1987) An improved sufficient condition for absence of limit cycles in digital filters. IEEE Transactions on Circuits and Systems, 34 (3). pp. 319-322. ISSN 0098-4094. http://resolver.caltech.edu/CaltechAUTHORS:VAIieeetcs87b

[img]
Preview
PDF
See Usage Policy.

479Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:VAIieeetcs87b

Abstract

It is known that if the state transition matrix A of a digital filter structure is such that D - A^{dagger}DA is positive definite for some diagonal matrix D of positive elements, then all zero-input limit cycles can be suppressed. This paper shows that positive semidefiniteness of D - A^{dagger}DA is in fact sufficient. As a result, it is now possible to explain the absence of limit cycles in Gray-Markel lattice structures based only on the state-space viewpoint.


Item Type:Article
Additional Information:© Copyright 1987 IEEE. Reprinted with permission. Manuscript received November 12, 1986. This work was supported in part by the NSF grant ECS 84-04245 and in part by Caltech’s programs in advanced technology sponsored by Aerojet General, General Motors, GTE, and TRW.
Record Number:CaltechAUTHORS:VAIieeetcs87b
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:VAIieeetcs87b
Alternative URL:http://ieeexplore.ieee.org/xpls/abs_all.jsp?isnumber=23590&arnumber=1086118&count=22&index=1
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:5895
Collection:CaltechAUTHORS
Deposited By: Archive Administrator
Deposited On:07 Nov 2006
Last Modified:26 Dec 2012 09:16

Repository Staff Only: item control page